Alert archive / West Virginia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 96, NWS Baltimore/Washington

June 30, 2003Berkeley County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 30, 2003, 8:47 PM EDT for Berkeley County, West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2003, 8:47 PM EDT (00:47 UTC)
Expired
Jun 30, 2003, 9:45 PM EDT
In force
58 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Berkeley County, WV

The radar

The Sterling radar (KLWX), 71 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:07 PM EDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 30, 3:07 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT MON JUN 30 2003

WEAK LEE TROUGH MOVING EAST OF CWA WITH LIGHT WESTERLY WINDS
DEVELOPING ACROSS THE EASTERN TWO THIRDS OF CWA WITH A BAY BREEZY IN
THE EASTERN SECTIONS. COLD FRONT LOOKS TO BE DRAPING ACROSS THE FA
ATTM. INSTABILITY IS THERE...BUT NOT OVERLY IMPRESS WITH THE UPPER
LEVEL DYNMCS. MOISTURE AND SHEAR IS ALSO A BIT LIMITED. MAY BE A
BETTER CHC FOR PCPN IN THE POST FRONTAL ENVIRONMENT THIS EVENING.
CONVCTN IS STARTING TO DEVELOP THIS AFTERNOON AND WILL BE KEEPING AN
EYE ON IT. AS FNT SAGS SWD PCPN CHC WL DIMINISH IN THE N OVRNGT. WL
KEEP LOW CHC POPS THIS EVENING IN ALL ZONES AND IN THE SOUTH HALF OF
THE CWA AFTER MIDNIGHT. THE FRONT LOOKS TO POSSIBLY WASH OUT JUST
SOUTH OF THE CWA AND MOISTURE FROM BILL WILL SLOWLY TRY AND PUSH NE
INTO THE REGIONS SO WILL RAISE CLOUDS A BIT AND KEEP LOW POP IN THE
SOUTH ON TUESDAY. ND

TUE NIGHT-MON

FORECAST BECOMES VERY UNCERTAIN TUE NIGHT AND BEYOND AS MODELS
DIVERGE GREATLY WITH TRACK OF REMNANTS OF BILL AND WHEN ASSOCIATED
MOISTURE GETS HERE. ALTHOUGH OP MODELS AND HPC GRAPHICS SUGGEST
TUE NIGHT WILL BE DRY NEWLY ARRIVED 12Z ENSEMBLE GUIDANCE INDICATES
THE OPPOSITE AS IT SHOWS STATIONARY BDRY LIFTING NORTH WITH BIG SLUG
OF MOISTURE ESPECIALLY SRN HALF OF CWA. KEPT POPS ONLY FAR SW TUE
NIGHT TO MATCH UP WITH NEIGHBOHRS. FORECAST BECOMES EVEN MORE
UNCERTAIN BEYOND WED. AFTER COORDINATION WITH HPC DECIDED TO PUT
POPS EVERYWHERE WED NIGHT AND THU AS REMNANTS OF BILL TRACK
SOMEWHERE ACROSS VA. MOST OF THE GUIDANCE HIT PRETTY HARD AREAS
SOUTH OF DC AS MID-LVL VORT ASSOCIATED WITH BILL TRACKS JUST TO OUR
SOUTH. HOPEFULLY WILL GET TS BILL OUT OF HERE BY FRI FOR A NICE AND
TOASTY FOURTH OF JULY.

ROSA

.LWX...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
Hazardous weather outlook, Jun 30, 10:40 AM EDT, 10 hours 7 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-011000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1040 AM EDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN
VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE
EASTERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY

THE ENTIRE AREA CONTINUES TO BE OUTLOOKED AS HAVING A SLIGHT RISK
FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WINDS IN
EXCESS OF 57 MPH AND HAIL LARGER THAN 3/4 IN DIAMETER ARE
CONSIDERED THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ND

In the hours before

Special weather statement, Jun 30, 3:27 PM EDT, 5 hours 20 minutes before
MDZ003-WVZ053-302030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT MON JUN 30 2003

...STRONG THUNDERSTORM IN JEFFERSON COUNTY...

AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF MOLER CROSSROADS...MOVING SOUTHEAST AT 15 MPH. THIS STORM
WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE
COMMUNITIES OF SHEPHERDSTOWN WILL BE AFFECTED BY THIS STORM THROUGH
430 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
WARNINGS ARE ISSUED.

MANNING
Local storm report, Jun 30, 4:53 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT MON JUN 30 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    3N BEL AIR                MD   WIND DAMAGE
06/30/03   HARFORD                        TREES AND POWER LINES
                                          DOWN. 911 CENTER REPORT.
Special weather statement, Jun 30, 8:34 PM EDT, 13 minutes before
WVZ051-052-010130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
834 PM EDT MON JUN 30 2003

...STRONG THUNDERSTORM MOVING THROUGH THE EASTERN WEST VIRGINIA
PANHANDLE...

AT 834 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF OMPS...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE
COMMUNITIES OF INWOOD AND MARTINSBURG WILL BE AFFECTED BY THIS STORM
THROUGH 930 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE WARNINGS ARE ISSUED.

MANNING

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:10 AM EDTSpecial Marine WarningLWX95 min
Jun 30, 10:59 PM EDTSevere Thunderstorm WarningLWXMontgomery61 min
Jul 1, 1:04 AM EDTSevere Thunderstorm WarningLWXAnne Arundel56 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.